Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Pocatello, ID

July 17, 2006

NWS Pocatello, ID issued this red flag warning at Jul 17, 2006, 2:34 PM MDT. It took effect at Jul 18, 2006, 1:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2006, 2:34 PM MDT (20:34 UTC)
In effect from
Jul 18, 2006, 1:00 PM MDT
Expired
Jul 18, 2006, 3:58 PM MDT
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 172034
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MDT MON JUL 17 2006

...RED FLAG CONDITIONS EXPECTED TUESDAY AFTERNOON AND EVENING...

.A COLD FRONT WILL SWING THROUGH THE REGION TUESDAY...USHERING IN
GUSTY WINDS TO MUCH OF THE AREA.

IDZ407-409-412-181200-
/O.NEW.KPIH.FW.W.0002.060718T1900Z-060719T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
234 PM MDT MON JUL 17 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY FOR GUSTY 
WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. 

A COLD FRONT WILL TIGHTEN SURFACE PRESSURE GRADIENTS AS WELL AS
ALLOW FOR DEEP MIXING OF GUSTY WINDS ALOFT TO THE SURFACE TUESDAY
AFTERNOON AND EVENING. THESE GUSTY WINDS...IN EXCESS OF 35 MPH AT
TIMES...WILL COMBINE WITH RH VALUES IN THE LOWER TEENS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS. THE AREAS AFFECTED WILL BE
MAINLY SOUTHERN PORTIONS OF ZONE 407...INCLUDING THE CAMAS
PRAIRIE...NORTHERN PORTIONS OF ZONE 412....AND ALL OF ZONE 409.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KPIH 181032
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
432 AM MDT TUE JUL 18 2006

...RED FLAG CONDITIONS EXPECTED FROM 1 PM THIS AFTERNOON THROUGH 
9 PM THIS EVENING FOR FIRE WEATHER ZONES 407...409 AND 412...FOR
GUSTY WINDS AND LOW HUMIDITIES...

.A COLD FRONT WILL PASS THROUGH THE FIRE DISTRICTS TODAY BRINGING
GUSTY WINDS AND LOW HUMIDITIES TO MUCH OF THE AREA.

IDZ407-409-412-182245-
/O.CON.KPIH.FW.W.0002.060718T1900Z-060719T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
432 AM MDT TUE JUL 18 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 407...409 AND 412 FOR 
GUSTY WINDS AND LOW HUMIDITIES...

A FRONTAL BOUNDARY WILL PASS THROUGH THE DISTRICTS TODAY BRINGING
GUSTY SURFACE WINDS BY LATE MORNING IN THE WEST AND BY THIS
AFTERNOON FARTHER EAST. THESE GUSTY WINDS...COMBINED WITH RELATIVE 
HUMIDITY VALUES IN THE TEENS...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS SOUTHERN PORTIONS OF ZONE 407...ALL OF ZONE
409...AND NORTHERN PORTIONS OF ZONE 412. CONDITIONS WILL LAST FOR
MUCH OF THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD
PERSONNEL OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KPIH 182158
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
358 PM MDT TUE JUL 18 2006


IDZ407-409-412-182300-
/O.CAN.KPIH.FW.W.0002.000000T0000Z-060719T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
358 PM MDT TUE JUL 18 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. WIND GUSTS THIS AFTERNOON IN THE SAWTOOTH NATIONAL
FOREST AND MIDDLE SNAKE RIVER VALLEY ARE MAINLY 20 TO 25 MPH AND
WILL DECREASE THROUGH THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 17, 2:30 PM MDT, 4 minutes earlier.

Area forecast discussion, Jul 17, 2:30 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT MON JUL 17 2006

.DISCUSSION...LATEST WATER VAPOR SATELLITE IMAGERY SHOWING UPPER
SHORT-WAVE EJECTING EAST THROUGH SRN BC THIS AFTERNOON FOLLOWED BY
THE NEXT UPSTREAM WAVE DIGGING ESE OUT OF THE ALEUTIAN CHAIN INTO
THE ERN PAC. FURTHER SOUTH...A SUB-TROPICAL WAVE WAS NOTED PUSHING
WEST ACROSS BAJA INTO THE PACIFIC.  AFOREMENTIONED WAVE SLICING EAST
THROUGH SRN BC WILL DRIVE A DRY SURFACE FRONT THROUGH THE CNTRL
MOUNTAINS TONIGHT ELEVATING THE SURFACE PRESSURE GRADIENT AND
PRODUCING GUSTY WINDS FOR THE SNAKE PLAIN ZONES TUESDAY. HENCE WILL
ISSUE A RED FLAG WARNING FOR COMING EVENT (SEE DISCUSSION BELOW).
WAVE PASSES EAST BY WEDNESDAY MORNING AS SUB-TROPICAL MOISTURE
WORKING ABOUT THE HIGH TO THE SOUTH MIGRATES NORTH ACROSS NEVADA
INTO SRN IDAHO BY WEDNESDAY AFTERNOON FOR A WEAK MONSOONAL PUSH.
NEXT UPSTREAM PAC WAVE SWINGS INTO SRN BC WEDNESDAY NIGHT AND THEN
DIGS SE ALONG THE DIVIDE THURSDAY AND INTO NE UTAH BY FRIDAY AS
UPPER RIDGE AMPLIFIES OVER THE COASTAL STATES. THUS NRN/ERN
SECTIONS OF FORECAST AREA UNDER WEAK THREAT OF TSTM ACTIVITY AS WAVE
PASSES OVERHEAD THURSDAY/FRIDAY BEFORE SETTLING FURTHER SOUTH OVER
COLORADO SATURDAY. LATTER DETAILS VERY SKETCHY AS MODELS GENERALLY
PERFORM POORLY WITH CUT-OFF SYSTEMS DROPPING INTO THE GREAT BASIN
AND THIS ALSO REFLECTED IN RUN TO RUN INCONSISTENCY OF MODEL. THUS
HAVE GENERALLY RESTRICTED ANY MENTION OF TSTSMS TO MOUNTAINS
THUR/FRI. WITH 5940M HIGH POSITIONED NEAR AREA BY SATURDAY AFTERNOON
AM SOMEWHAT SURPRISED AT COOLER HIGHS ON STATISTICAL GUIDANCE...THUS
AM GENERALLY RUNNING ABOVE GUIDANCE WITH DAYTIME HIGHS THROUGH THE
PERIOD. HUSTON
&&

.FIRE WEATHER...A FRONTAL SYSTEM WILL TIGHTEN SURFACE GRADIENTS AND
PROVIDE THE RIGHT CONDITIONS FOR MIXING OF GUSTY UPPER-LEVEL WINDS
TO THE SURFACE TUESDAY AFTERNOON.  THESE FACTORS...COMBINED WITH RH
VALUES IN THE TEENS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
ACROSS SOUTHERN PORTIONS OF ZONE 407...ALL OF ZONE 409...AND
NORTHERN PORTIONS OF ZONE 412.  CONDITIONS WILL LAST FOR MUCH OF
TUESDAY AFTERNOON AND EVENING.  THEREFORE A RED FLAG WARNING WILL BE
ISSUED WITH THE AFTERNOON PACKAGE FOR THESE AREAS. MC
&&

.AVIATION... VFR CONDITIONS WILL BE THE RULE OVERNIGHT.  AN ISOLATED
THUNDERSTORM REMAINS A POSSIBILITY THROUGH EARLY EVENING ALONG TWEB
ROUTE 340. MC
&&

.PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING ZONE
407/409/412.  PLEASE SEE STATEMENT FOR FURTHER INFORMATION.
&&
Hazardous weather outlook, Jul 17, 9:50 AM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE POCATELLO ID
950 AM MDT MON JUL 17 2006

IDZ017>025-031-032-181030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
950 AM MDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED THUNDERSTORMS EXPECTED ALONG THE MONTANA BORDER AND OVER
PORTIONS OF THE CENTRAL MOUNTAINS THIS AFTERNOON AND EVENING. THE
STORMS ARE EXPECTED TO BE SHALLOW...AND WILL LIKELY PRODUCE LITTLE
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT...DRY...AND POSSIBLY GUSTY CONDITIONS WILL REMAIN IN THE
FORECAST INTO MIDWEEK. ADDITIONAL FIRE WEATHER HIGHLIGHTS MAY BE
NEEDED FOR TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON
WEDNESDAY NIGHT AND THURSDAY AS MONSOON MOISTURE SURGES NORTHWARD
OUT OF NEVADA.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.